MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: biomedical engineering tech.Pma/510(k) #: k171603.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the stiffeners within two ultrathane cope nephroureterostomy sets were difficult to remove from the catheter.After the catheter was advanced to the target site, the inner dilator would not release.The first catheter was withdrawn and a second device of the same lot was advanced to the target site.The same difficulty was experienced, however the stiffener was able to be removed "after some tugging." a photo of the first failed device showed separation of the blue inner dilator.No adverse effects were reported.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation cook medical inc.Received a complaint on (b)(6).2021 from(b)(6).A representative at (b)(6).Hospital, (b)(6).Michigan, regarding an ultrathane cope nephroureterostomy set ((b)(4).; lot: #14208647).It was reported that after the catheter was advanced to the target site, the inner dilator would not release.The first catheter was withdrawn and a second device of the same lot was advanced to the target site.The same difficulty was experienced, but was able to be removed "after some tugging".The procedure was successfully completed with a new device.As reported, there were no adverse side effects or additional procedures required.A review of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, quality control procedures, and specifications of the device, as well as a visual inspection, were conducted during the investigation.One of the two mentioned sets was returned in a used and damaged condition.A section of the blue flexible stiffener was partially inserted into the catheter, with an.035" tfe coated wire guide inserted into the stiffener.Upon removing both devices from the catheter, it was discovered that the shaft of the blue stiffener showed signs of being accordioned.However, the wire guide was able to be removed.Additionally, a separate section of the blue stiffener was also returned with evidence of material elongation.The proximal hub to the blue stiffener was missing.During table top testing, a dissection of the catheter was performed and confirmed the tubing was within specification.Additionally, the outer diameter of the flexible stiffener also confirmed to be within specification.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also completed a review of the dhr.The dhr for lot 14208647, the catheter sub-assembly lot (sa14112135), the radiopaque band tubing lots (sa14039188), the nyrt raw material lot (2172837.1) and the catheter tubing raw material lot (2149929.1) records non-conformances.Cook concluded that the recorded non-conformances were not related to this incident.To date, a further search of our database records revealed this complaint to be the only reported complaint associated with the complaint lot number.Since there is objective evidence the dhr was fully executed, and there are no other lot-related complaints that have been received from the field, cook has concluded that there is no evidence that non-conforming product exists in house, in the field and that device was manufactured to current specification.Cook reviewed product labeling.Per the attached ifu, t_nucl_rev4, under the heading precautions: it reads, "when inserting a stiffening cannula into the catheter with retention suture, hold suture during cannula insertion to avoid bunching or tangling of the suture." based on the information provided, inspection of the returned device, and the results of the investigation, it was determined the cause of this event is related to component failure without manufacturing or design deficiencies.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13063241
Report Number1820334-2021-02731
Device Sequence Number4154026
Product Code FAD
UDI-Device Identifier00827002481602
UDI-Public(01)00827002481602(17)240913(10)14208647
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2024
Device Model NumberN/A
Device Catalogue NumberULT10.2-10.2-20-NUCL-B-RH
Device Lot Number14208647
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/10/2021
Supplement Date Received by Manufacturer09/19/2022
Initial Report FDA Received Date12/22/2021
Supplement Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexMale